Lunesta Withdrawal and Detox
Withdrawal from Lunesta usually causes moderate to severe symptoms in addicted users. Medical detox can help manage Lunesta withdrawal symptoms, making the whole process safer.
What is Lunesta Withdrawal?
When Lunesta is abused in high doses for a long period of time, the user will likely experience withdrawal symptoms if they discontinue use—especially if they do so abruptly. Depending on the duration and frequency of their drug use, the user may experience moderate to severe physical and psychological side effects.
Withdrawal symptoms occur because the user becomes mentally and physically dependent on Lunesta. When they stop using it, their body slowly rids itself of the drug and must find ways to remain functional without it.
This process can be very painful and dangerous, sometimes leading to further medical problems if not monitored by a doctor. The withdrawal process often leaves people feeling very restless, irritable and even physically sick as a result of being without the drug. For this reason, medical detox is always recommended over quitting alone.
Please call us now for help finding a treatment center with medical detox services.
Get started on the road to recovery.
Symptoms of Withdrawal
Lunesta withdrawal symptoms vary between different users, but most endure moderate to severe sleep difficulties after they quit the drug. Other symptoms associated with Lunesta withdrawal include:
- Unsettling dreams
- Muscle spasms
- Nausea and vomiting
- Fatigue (can be due in part to anxiety and sleep deprivation)
In some extreme cases, users have experienced anxiety attacks and seizures. These situations require immediate medical attention and must be treated under a doctor’s care.
In one sense, the withdrawal syndrome with [sleeping pills] can be worse than withdrawal from heroin, because while the heroin addict experiences withdrawal as a terrible anguish, it is rare that addicts do not survive even the most severe heroin withdrawal. Severe withdrawal of sleeping pills can produce death.”
People addicted to Lunesta who stop taking it commonly experience rebound symptoms. Typically, former users experience insomnia to an even greater degree than they did before taking the medication. This insomnia is often accompanied by some degree of anxiety. Rebound insomnia and anxiety can be very intense, but usually only last a few days.
Ready to get help?
Duration of Withdrawal
The withdrawal timeline is different for each Lunesta user. However, most people addicted to Lunesta experience symptoms of withdrawal shortly after discontinuing use. Symptoms typically present within the first two days after the user’s last dose.
The first seven days without the drug are usually the hardest to battle and symptoms fade over the second and third week.
Those with more severe addictions to Lunesta may experience withdrawal for several months. Some users also experience post-acute withdrawal syndrome (PAWS) after the initial withdrawal period. Symptoms of PAWS tend to be mostly psychological, including mood swings, depression, anxiety and drug cravings. These symptoms can last for months and tend to come and go in varying levels of severity.
Questions about treatment?
Get confidential help 24/7. Call now for:
- Access to top treatment centers
- Caring, supportive guidance
- Financial assistance options
Lunesta Withdrawal Timeline
|Days 1-2||Withdrawal begins within the first 48 hours after ending use of Lunesta. Intense insomnia and anxiety are often the first symptoms to show up.|
|Days 3-7||Symptoms peak during this time. The user’s rebound symptoms should begin to lessen after a few days. Sleeping troubles may still occur after rebound symptoms have gone away, but the problem will be much less intense. Users may also feel irritable, fatigued and nauseous.|
|Days 8-21||Over the next two weeks, symptoms will fade and become increasingly milder. Some users may continue having sleeping problems.|
|Days 22+||If any symptoms remain, they should be very mild. Some users experience PAWS after the acute phase of withdrawal has ended. These symptoms peak four to eight weeks after the last dose was taken.|
Because the symptoms and severity of Lunesta withdrawal vary and can be unpredictable, users are urged to consult a doctor before quitting use—especially those with moderate to severe Lunesta addictions.
A medical detox program is the best option for managing withdrawal from Lunesta.
During detox, doctors typically taper off the user’s dosage of Lunesta. This process can take several weeks to months, but is much less intense than quitting “cold turkey.” Those with a long history of Lunesta abuse and those who take high doses of the drug should never abruptly stop use. Doing so will likely result in very severe withdrawal symptoms, which can lead to other health complications.
Many factors play a role in how the user’s body handles detoxing from Lunesta. A patient’s diet and exercise habits, support system and surroundings all affect how well they deal with withdrawal symptoms. Generally, an inpatient treatment center with a medical detox program can offer the best environment and support network for users to successfully overcome their addiction.
Treatment for Lunesta Addiction
Millions of Americans struggle with an addiction to sleeping pills every day. Sadly, too many of them will underestimate their dependency and never seek the help they deserve.
There are many treatment options available to those struggling with Lunesta addiction. If you or a loved one is ready to begin the journey to sobriety, please contact us today. Our treatment specialists are available 24/7 and will assist you in finding the best treatment program.
See how Jerry
Get help today
Don't go through the process of recovery alone. Get in touch with someone who can help.
Browse drug rehab centers
No matter where you live, there is a drug rehab center that can help you overcome your addiction. We'll help you find it.